Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 29, NWS Miami, FL

March 26, 2007Collier County, Florida

NWS Miami, FL issued this red flag warning at Mar 26, 2007, 3:32 PM EDT for Collier County, Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 26, 2007, 3:32 PM EDT (19:32 UTC)
Expired
Mar 26, 2007, 7:00 PM EDT
In force
3 hr
Issued by
NWS Miami, FL

County Collier County, FL

The radar

The Miami radar (KAMX), 111 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Key West, FL (KEYW), launched 12:00Z, 7.5 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Key West, FL at 12:00Z on 2007-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 46 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Key West, FL at 12:00Z on 2007-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
46 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
751 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMFL 261932
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
332 PM EDT MON MAR 26 2007

FLZ063-066-067-069-070-262300-
/O.NEW.KMFL.FW.W.0029.070326T1932Z-070326T2300Z/
GLADES-HENDRY-PALM BEACH WESTERN-WESTERN COLLIER-EASTERN COLLIER-
332 PM EDT MON MAR 26 2007

...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR
GLADES...HENDRY...COLLIER...AND WESTERN PALM BEACH COUNTIES...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. 

THE TEMPERATURES THIS AFTERNOON HAVE WARM UP INTO THE MID TO UPPER
80S AROUND LAKE OKEECHOBEE...WESTERN INTERIOR...AND WEST COAST
AREAS OF SOUTH FLORIDA. THE DEW POINTS HAVE ALSO FALLEN DOWN INTO
THE LOWER 50S THIS AFTERNOON. THIS HAS ALLOWED FOR THE RELATIVE
HUMIDITIES TO FALL DOWN INTO THE LOWER 30S. THE 20 FOOT WINDS HAVE
ALSO BEEN AROUND 15 MPH OVER THIS SAME AREA THIS AFTERNOON. THE
BDI INDEX HAS ALSO BEEN RUNNING IN THE VERY HIGH RANGE OVER MOST
THIS AREA TOO. THEREFORE...A RED FLAG WARNING HAS BEEN ISSUED FOR
GLADES...HENDRY...COLLIER...AND WESTERN PALM BEACH COUNTIES UNTIL
7 PM EDT THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER  OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS... LOW RELATIVE HUMIDITY...VERY HIGH BDIS...AND WARM
TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL THIS
AFTERNOON.

$$

BAXTER

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Mar 26, 2:50 PM EDT, 42 minutes earlier.

Area forecast discussion, Mar 26, 2:50 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
250 PM EDT MON MAR 26 2007

.DISCUSSION...
AT THE SURFACE...AN EASTERLY LOW-LEVEL FLOW REGIME REMAINS IN PLACE
ACROSS SOUTH FLORIDA WHILE A LARGE UPPER LEVEL RIDGE CONTINUES TO
SIT IN PLACE OVER THE CENTRAL GULF OF MEXICO.  OVERALL...THIS WILL
RESULT IN TRANQUIL WEATHER FOR THE FORECAST AREA...WITH GENERALLY
DRY WEATHER AND VERY LITTLE CHANGE IN DAILY TEMPERATURES.  SHORT
TERM GUIDANCE IS IN FAIRLY GOOD AGREEMENT ON A GRADUAL WEAKENING OF
THE GULF OF MEXICO UPPER RIDGE FROM TUESDAY INTO WEDNESDAY...AS AN
UPPER LOW CURRENTLY OVER TEXAS WEAKENS AND SPREADS EASTWARD ACROSS
THE MID-MISSISSIPPI AND OHIO VALLEY REGIONS. THIS WILL OCCUR
SIMULTANEOUSLY WITH THE PASSAGE OF A VERY WEAK BACKDOOR COLD FRONT
FROM THE NORTHEAST...AND SHOULD RESULT IN A SLIGHTLY GREATER
COVERAGE OF SHOWERS ACROSS THE SOUTHEASTERN HALF OF THE FORECAST
AREA AND ADJACENT ATLANTIC WATERS FROM TUESDAY AFTERNOON INTO
WEDNESDAY MORNING.

MID-LEVEL HEIGHTS ARE FORECAST TO SLOWLY RISE ONCE AGAIN IN THE
EXTENDED PORTION OF THE FORECAST...AS ANOTHER POWERFUL UPPER LOW
MIGRATES ACROSS THE GREAT BASIN AND EMERGES ACROSS THE CENTRAL
PLAINS BY THE END OF THE WEEK. THUS...EXPECT SEASONABLY WARM
TEMPERATURES TO CONTINUE THROUGH THE FIRST HALF OF THE WEEKEND...
WITH MOST OF THE AREA...ASIDE FROM THE IMMEDIATE ATLANTIC COASTAL
REGION...REMAINING DRY. AS IS TYPICALLY THE CASE WITH CUTOFF UPPER
LOWS...MEDIUM RANGE GUIDANCE FROM THE GFS/ECMWF EXHIBITS
CONSIDERABLE DISAGREEMENT ON HOW QUICKLY THE CENTRAL PLAINS UPPER
SYSTEM WILL EJECT EASTWARD OVER THE WEEKEND. IT DOES APPEAR THAT THE
UPPER RIDGE WILL SLOWLY WEAKEN BY SUNDAY...AS LOW-LEVEL WINDS
VEER TO THE SOUTHEAST. THIS COMBINATION WILL RESULT IN INCREASING
CHANCES FOR SHOWERS ONCE AGAIN FROM SATURDAY AFTERNOON THROUGH THE
END OF THE FORECAST PERIOD.

&&

.AVIATION...
MOSTLY VFR CONDITIONS ARE EXPECTED ALTHOUGH A BRIEF CEILING AT
AROUND 2800 FEET MAY OCCUR THIS MORNING. OTHERWISE WINDS SHOULD
REMAIN EASTERLY THROUGH THE PERIOD AND BE A LITTLE BREEZY DURING THE
DAY MAINLY DURING THE AFTERNOON.

&&

.MARINE...
WILL MAINTAIN AN SCEC STATEMENT FOR THE OFFSHORE ATLANTIC WATERS
THROUGH TUESDAY MORNING...AS SEAS ARE STILL RUNNING AROUND 6 FEET
AND EASTERLY WINDS ARE EXPECTED TO CONTINUE IN THE 15-20 KNOT
RANGE. OTHERWISE...NO SIGNIFICANT CONCERNS THROUGHOUT THE
REMAINDER OF THE FORECAST PERIOD. GULF STREAM SEAS MAY APPROACH
ADVISORY CRITERIA ONCE AGAIN BY SATURDAY...AS SOUTHEASTERLY WINDS
STRENGTHEN ACROSS THE OFFSHORE WATERS.

&&

.FIRE WEATHER...
MINIMUM AFTERNOON RH VALUES WILL CONTINUE FALLING INTO THE 35-40
PERCENT RANGE ACROSS INTERIOR LOCATIONS FOR THE REMAINDER OF THE
WEEK. HOWEVER...DURATION APPEARS TO BE THE BIGGEST CONCERN...WITH
NO HEADLINES OR FIRE WEATHER WATCH ISSUED AT THIS TIME. LOW-LEVEL
MOISTURE WILL INCREASE OVER THE WEEKEND...AS SOUTHEASTERLY WINDS
INCREASE ACROSS THE ENTIRE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  70  80  69  80 / -  10 10 -
FORT LAUDERDALE  71  81  71  82 / -  10 10 -
MIAMI            70  80  70  82 / -  10 10 -
NAPLES           64  85  66  86 / -  -  -  -

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.

&&

LONG TERM...70/DD
SHORT TERM/AVIATION...18/GR
Hazardous weather outlook, Mar 26, 4:06 AM EDT, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
406 AM EDT MON MAR 26 2007

FLZ063-066>075-262350-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
406 AM EDT MON MAR 26 2007

...HIGH RISK OF RIP CURRENTS AGAIN TODAY ALONG THE ATLANTIC COAST...
...A RISK OF RIP CURRENTS EXPECTED INTO THIS WEEKEND...
...SEAS OF 7 FEET POSSIBLE IN THE GULF STREAM THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: THE EASTERLY FLOW THAT HAS CREATED THE HIGH RISK OF
RIP CURRENTS OVER THE PAST SEVERAL DAYS WILL CONTINUE TODAY AND
INTO TONIGHT. THIS FLOW WILL BEGIN TO SLIGHTLY WEAKEN OVERNIGHT,
BUT A MODERATE TO HIGH RISK OF RIP CURRENTS WILL STILL OCCUR
ACROSS THE ATLANTIC BEACHES THROUGH TONIGHT. RIP CURRENTS ARE
ESPECIALLY STRONG AND NUMEROUS AT TIMES OF LOW TIDE WHICH ARE
EXPECTED TO OCCUR BETWEEN 8 AND 9 AM AND BETWEEN 9 AND 10 PM ALONG
THE EAST COAST. THIS IS A POTENTIALLY DANGEROUS SITUATION FOR
SWIMMERS. PEOPLE ARE NOT ADVISED TO INTER THE WATER, DUE TO THE
DANGER POSED BY RIP CURRENTS ALONG THE EAST COAST.

WAVES: WIND SPEEDS ARE EXPECTED TO SLOWLY AND SLIGHTLY DECREASE
ACROSS THE REGION THROUGH TODAY AND TONIGHT. THIS WILL ALLOW WAVE
HEIGHTS TO DECREASE TO BELOW 7 FEET THIS MORNING IN THE GULF STREAM, BUT
WAVES OF 5 TO 6 FEET WILL STILL BE FOUND IN THE GULF STREAM WATERS
THROUGHOUT THE DAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE EASTERLY FLOW IS EXPECTED TO CONTINUE INTO THE WEEKEND
ALTHOUGH WIND SPEEDS ARE EXPECTED TO DECREASE. THIS WILL KEEP SOME CHANCE
FOR RIP CURRENTS ALONG THE EAST COAST THROUGH THE WEEK AND
POSSIBLY INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.